| Model Number |
OM-2300 |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/28/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during surgery when implanting lateral row anchor, doctor used the awl dilator and was placing the 5.5 multifix in the hole when they noticed a crack in the tip of the anchor.They opened a second anchor to replace and during insertion the tip cracked.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
Event or Problem Description
It was reported that during surgery, when the device was inserted, the tip cracked.The procedure was successfully completed using a back-up device.It is unknown if there was a surgical delay caused by the condition reported.Patient injuries were not reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
H10: h6:the reported device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Based on the visual inspection of the images sent by the customer, there was no evidence of a crack on the tip of the device.However, there was what is called a parting line, this is from the injection molding process.Without the reported product a fully visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿during surgery when implanting lateral row anchor, doctor used the awl dilator and was placing the 5.5 multifix in the hole when they noticed a crack in the tip of the anchor.They opened a second anchor to replace and during insertion the tip cracked.¿ an exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) excessive probing.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
Additional Manufacturer Narrative
Lot number and expiration date corrected.Manufacturing date corrected.
Additional Manufacturer Narrative
H10: the reported devices, used in treatment and were returned for evaluation.There was a relationship found between the devices and the reported incident.Visual inspection of both multifix s peek 5.5mm devices found the instruments were deployed.The implants were not detached and minor damage was observed at the tip of the implants.The anchors show a crack as reported.There were no sutures returned on the devices and no visible manufacturing anomalies were found.During the functional evaluation the deployment knob and the end cap were fixed and could not be rotated.No damages or manufacturing abnormalities were identified on the dials.The complaint was confirmed.A batch record review was performed for both lots 2005644 & 2006049 and did not find any non-conformities.A review of complaint history of the reported lot numbers 2005644 & 2006049 for the past 3 years found no related failures.An assessment of material characteristics was performed and found to be within specification.A review of product specification did not yield any non-conformances or deviations.A root cause could not be determined with certainty.The instructions for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No containment or corrective actions are required at this time.Reference related complaint: (b)(4), (mdr 3006524618-2019-00444).